Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have damaged liver due to alcohol abuse. Prescribed Udihep. Will it damage my liver further?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hi Doctor, I have damaged Liver because of Alcohol Abuse (alcoholic hepatitis or maybe pre-cirrotic). LFT enzymes GGT and Alkaline Phosphate are very high but others like AST, ALT, Bilirubin etc are normal. I have quit drinking now and following the doctors prescribed meds like vitamins etc. But recently another Doctor advised me to add Udihep 300 mg twice. My question is that I have read that Ursodesoxycholic Acid is beneficial only in PBC or in removing Gall Stones. My gall bladder has been removed 8 years ago. So why did he prescribe Udihep 300 ?? Can this medicine damage my Liver further? Should i stop it or continue it ? If continue, for how long ??
Posted Sat, 25 Aug 2012 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 2 hours later

Thanks for contacting Healthcare Magic.

The best treatment for alcohol related liver damage is to quit alcohol. This you have already done. Regarding UDCA, you have read right. It has no definite role in alcoholic liver disease. It will certainly not damage your liver further. But it does not have much benefit also. You can definitly stop it.

Hope my suggestions help you. If you have any other queries you can always get in touch again.

Best wishes,

Dr Dinesh Singal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor